MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL

ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL
Model Number CORTISOL G2
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys cortisol ii on a cobas 8000 e 801 module (serial number 1795-01).No incorrect results were reported outside of the laboratory.The sample initially resulted in a cortisol value of 1636 nmol/l when tested on the e 801 analyzer.The sample was repeated on the e 801 analyzer and the result was the same.The sample was tested using a liquid chromatography coupled mass spectroscopy (lcms) method, resulting in a value of 849.4 nmol/l.
 
Additional Manufacturer Narrative
Based on the available information, the patient was taking metyrapon.Per product labeling: "during metyrapon tests, 11-deoxycortisol levels are elevated.Falsely elevated cortisol values may be determined due to cross reactions." the most likely causal factor for the high elecsys cortisol ii result in comparison to lc-ms is cross reactions, which are at least partly due to 11-deoxycortisol.Based on the provided patient history (carcinoma + further medications spironolactone, prednisone) and considering potential metabolic and pharmacodynamic effects, cross reactions to other components cannot be entirely excluded.The investigation could not identify a product problem.

Brand Name
ELECSYS CORTISOL II
Common Device Name
FLUOROMETRIC, CORTISOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14516116
Report Number1823260-2022-01495
Device Sequence Number12420929
Product Code JFT
UDI-Device Identifier04015630939985
UDI-Public04015630939985
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCORTISOL G2
Device Catalogue Number07027150190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11-DEOXYCORTISOL; ALDACTONE (SPIRONOLACTONE); MEPTYRAPONE; PREDNISONE
Patient Age69 YR
Patient SexFemale